Man Who Injected Chemicals To Gain 'Popeye' Arms Suffers Worrying Side-Effects
| Last updated
A Russian 'bodybuilder' who became famous for using synthetic chemicals to bulk up his arms is now experiencing worrying side-effects.
21-year-old Kirill Tereshin, from Pyatigorsk, gained the world's attention a few weeks ago for 'growing' massive 24-inch biceps through injecting synthol, also known as site enhancement oil.
While Kirill's venture may seem like just a stupid one, new photographs of the man's 'Popeye' arms suggest that Kirill's venture is even more dangerous than first thought.
New images of Kirill's arms show that they have now turned a frightening shade of red, looking for all the world like they're going to burst. Christ.
Kirill took up the synthol injections - which consist of oil, lidocaine and alcohol - within days of leaving the army as he set himself the new goal of breaking bodybuilding records - a noble aim, I suppose.
Kirill has now boosted the size of his biceps by ten inches, an achievement which has helped his self-confidence - although the proportion of his arms to the rest of his body is now clearly askew.
However, Kirill's homemade intervention is unlikely to boost his weightlifting performance and may even cause him serious harm, as he has previously admitted.
"In order to reach such a size, you need to inject litres [of synthol] into your arms," Kirill said. "I was doing it and getting a fever of up to 40 degrees, I was lying in bed, feeling like I was dying, but then it all turned out fine."
It doesn't look fine now, mate.
While synthol is commercially available, the price of it proved beyond Kirill's reach so he decided to inject himself with a homemade concoction of olive oil, benzyl alcohol and lidocaine instead.
No matter how it is made, synthol probably isn't good for you - while it is often used by bodybuilders to improve muscle appearance (if not strength), using it can cause pulmonary embolisms, strokes, nerve damage and infections.
Even looking at it more optimistically, synthol can lead to the formation of oil-filled granulomas, cysts or ulcers in the muscle - I'm no doctor, but the redness on Kirill's arms doesn't look promising.
It goes to show that if you're looking to beef up your bod, injections like these are never a good idea.
A focused diet and regular gym sesh may not give you results as quickly, but at least you won't feel like you're dying. Probably.